Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 8, 2008, 12:32 AM CDT for 4 counties in Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 12:32 AM CDT (05:32 UTC)
- Expired
- Jun 8, 2008, 1:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Franklin County, IA, Hamilton County, IA, Hardin County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2793 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 080532 SVRDMX IAC069-079-083-197-080615- /O.NEW.KDMX.SV.W.0183.080608T0532Z-080608T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1232 AM CDT SUN JUN 8 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HAMILTON COUNTY IN CENTRAL IOWA... NORTHERN HARDIN COUNTY IN CENTRAL IOWA... SOUTHERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA... SOUTHEASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA... * UNTIL 115 AM CDT. * AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BLAIRSBURG...OR 27 MILES EAST OF FORT DODGE...AND MOVING EAST AT 44 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIAMS BY 1235 AM CDT... POPEJOY BY 1245 AM CDT... ALDEN AND 7 MILES NORTH OF BUCKEYE BY 1250 AM CDT... IOWA FALLS BY 1255 AM CDT... 8 MILES NORTH OF OWASA BY 100 AM CDT... ACKLEY AND 8 MILES SOUTH OF GENEVA BY 110 AM CDT... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 140 AND 155. GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR DAMAGE. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4271 9305 4242 9303 4240 9373 4256 9377 TIME...MOT...LOC 0532Z 259DEG 38KT 4249 9362 $$ KINNEY
3 follow-up statements
000
WWUS53 KDMX 080553
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1253 AM CDT SUN JUN 8 2008
IAC197-080603-
/O.CAN.KDMX.SV.W.0183.000000T0000Z-080608T0615Z/
WRIGHT IA-
1253 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS
CANCELLED...
AT 1252 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4242 9303 4241 9352 4255 9353 4255 9350
4262 9350 4271 9305
TIME...MOT...LOC 0553Z 259DEG 35KT 4261 9337 4244 9336
$$
IAC069-079-083-080615-
/O.CON.KDMX.SV.W.0183.000000T0000Z-080608T0615Z/
FRANKLIN IA-HAMILTON IA-HARDIN IA-
1253 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN HARDIN...NORTHEASTERN HAMILTON AND SOUTHERN FRANKLIN
COUNTIES...
AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM POPEJOY TO BUCKEYE...OR ALONG A LINE
EXTENDING FROM 39 MILES SOUTH OF MASON CITY TO 41 MILES EAST OF FORT
DODGE...MOVING EAST AT 41 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
IOWA FALLS BY 100 AM CDT...
OWASA BY 105 AM CDT...
GENEVA BY 110 AM CDT...
ACKLEY BY 115 AM CDT...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4242 9303 4241 9352 4255 9353 4255 9350
4262 9350 4271 9305
TIME...MOT...LOC 0553Z 259DEG 35KT 4261 9337 4244 9336
$$
KINNEY000
WWUS53 KDMX 080602
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
100 AM CDT SUN JUN 8 2008
IAC079-080610-
/O.CAN.KDMX.SV.W.0183.000000T0000Z-080608T0615Z/
HAMILTON IA-
100 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON COUNTY
IS CANCELLED...
AT 1256 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
AT 1251 AM A WIND GUST OF 56 MPH WAS REPORTED IN WILLIAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4241 9337 4255 9344 4263 9343 4271 9305
4242 9303
TIME...MOT...LOC 0600Z 256DEG 36KT 4265 9326 4252 9324
$$
IAC069-083-080615-
/O.CON.KDMX.SV.W.0183.000000T0000Z-080608T0615Z/
FRANKLIN IA-HARDIN IA-
100 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN HARDIN AND SOUTHERN FRANKLIN COUNTIES...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF POPEJOY TO IOWA FALLS...OR ALONG
A LINE EXTENDING FROM 36 MILES SOUTH OF MASON CITY TO 44 MILES SOUTH
OF MASON CITY...MOVING EAST AT 42 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GENEVA BY 110 AM CDT...
ACKLEY BY 115 AM CDT...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
AT 1251 AM A WIND GUST OF 56 MPH WAS REPORTED IN WILLIAMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4241 9337 4255 9344 4263 9343 4271 9305
4242 9303
TIME...MOT...LOC 0600Z 256DEG 36KT 4265 9326 4252 9324
$$
KINNEY000
WWUS53 KDMX 080616 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
117 AM CDT SUN JUN 8 2008
IAC069-083-080627-
/O.EXP.KDMX.SV.W.0183.000000T0000Z-080608T0615Z/
FRANKLIN IA-HARDIN IA-
117 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN AND SOUTHERN
FRANKLIN COUNTIES HAS EXPIRED...
AT 113 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4241 9337 4255 9344 4263 9343 4271 9305
4242 9303
TIME...MOT...LOC 0602Z 256DEG 36KT 4265 9323 4252 9321
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:30 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 6:30 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT SAT JUN 7 2008 .UPDATED 08/00Z AVIATION DISCUSSION... .DISCUSSION... HAVE UPDATED ZONES TO REFLECT THE INCREASED SFC WINDS ACROSS THE AREA. INFLOW NOW UP TO 40 MPH AT TIMES THOUGH WINDS SHOULD DROP A BIT AFTER SUNSET...SOME GUSTS AND INFLOW SHOULD CONTINUE. .PREVIOUS DISCUSSION... CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE ENERGY. PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT PROGRESSES. AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT. MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT IN MIND... HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT. WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF THE WEEK. .HYDROLOGY... DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND FLOODING TONIGHT. 300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K INDEX. PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS. SHOULD AGAIN BE VERY EFFICIENT WITH HIGH WCDS. 300-310K MOISTURE CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS. JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST. && .AVIATION...08/00Z THUNDERSTORMS WITH LCL MVFR TO IFR CONDITIONS IN AND AROUND TSRA. SFC WNDS WL RMN STG FROM THE SSW GUSTING TO 35 TO 39 KTS AT TIMES THIS EVENING. EXPECT TSRA TO BECOME WDSPRD LATE TONIGHT WITH SEVERE WEATHER POSSIBLE FROM THIS AFTERNOON INTO THE OVERNIGHT TIMEFRAME. STORMS WILL CONTINUE OVER THE REGION FOR MUCH OF THE TAF PERIOD...SLOWLY DIMINISHING FROM NW TO SE DURING THE PERIOD./REV && .DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE. && SHORT TERM/AVIATION...COGIL/REV LONG TERM...REV
Hazardous weather outlook, Jun 7, 5:11 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 511 PM CDT SAT JUN 7 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-082215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- 511 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ANOTHER SIGNIFICANT THUNDERSTORM EVENT IS UNFOLDING WITH SEVERE WEATHER AND HEAVY FLOODING RAINS POSSIBLE TONIGHT. ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE HAIL ...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF THREE INCHES LATER IN THE EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR MANY AREAS AND POSSIBLY INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE TONIGHT... SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY. IAZ075-085-086-095>097-082215- MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 511 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TONIGHT. IF STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY. REV
In the hours before
Local storm report, Jun 7, 11:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1144 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG CEDAR FALLS 42.52N 92.45W
06/07/2008 BLACK HAWK IA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN AROUND CEDAR FALLS AND
WATERLOO. FIRST REPORTS BEGAN TO BE RECIEVED AT 1106 PM.
&&
RUSSELLLocal storm report, Jun 7, 11:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND DMG 6 WSW WATERLOO AIRPORT 42.52N 92.49W
06/07/2008 BLACK HAWK IA BROADCAST MEDIA
15 TO 18 INCH DIAMETER TREE DOWN ON UNION STREET AND
BLOCKING ROAD. NUMEROUS REPORTS AROUND CEDAR FALLS AND
WATERLOO OF DOWNED TREES.
&&
PODRAZIKLocal storm report, Jun 7, 11:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST DUNKERTON 42.57N 92.16W
06/07/2008 M67 MPH BLACK HAWK IA MESONET
&&
RDONAVONLocal storm report, Jun 7, 11:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HEAVY RAIN ALDEN 42.51N 93.38W
06/07/2008 M3.18 INCH HARDIN IA TRAINED SPOTTER
WATER IN RESIDENTIAL BASEMENTS.
&&
RUSSELLLocal storm report, Jun 8, 12:09 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1209 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 SSW SCARVILLE 43.42N 93.66W
06/07/2008 E1.00 INCH WINNEBAGO IA NSSL-SHAVE
TWO TREES TWO FEET IN DIAMETER ALSO BLOWN DOWN.
&&
RDONAVONLocal storm report, Jun 8, 12:17 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1217 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD WATERLOO 42.49N 92.35W
06/08/2008 BLACK HAWK IA EMERGENCY MNGR
6TH STREET AND LAFAYETTE IN WATERLOO UNDER WATER ONE HALF
BLOCK IN EITHER DIRECTION
&&
STEACHOUThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:14 PM CDT | Tornado Warning | DMX | Humboldt, Webster, Wright | 46 min |
| Jun 7, 7:15 PM CDT | Tornado Warning | DMX | Hamilton, Webster, Wright | 45 min |
| Jun 7, 7:32 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 7, 7:32 PM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 58 min |
| Jun 7, 7:41 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Jun 7, 8:03 PM CDT | River Flood Warning | DMX | Story | 9 hr |
| Jun 7, 8:03 PM CDT | River Flood Warning | DMX | Story | 9 hr |
| Jun 7, 8:17 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 20 min |
| Jun 7, 8:23 PM CDT | Flash Flood Warning | DMX | Wright | 12 hr |
| Jun 7, 9:20 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Hardin | 6 hr |
| Jun 7, 9:24 PM CDT | River Flood Warning | DMX | Wapello | 62 days |
| Jun 7, 9:24 PM CDT | River Flood Warning | DMX | Emmet | 14 days |
| Jun 7, 9:24 PM CDT | River Flood Warning | DMX | Hamilton, Webster | 6 days |
| Jun 7, 9:24 PM CDT | River Flood Warning | DMX | Polk | 8 hr |
| Jun 7, 9:32 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer | 9 days |
| Jun 7, 9:55 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 6 hr |
| Jun 7, 10:05 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 29 min |
| Jun 7, 10:23 PM CDT | Areal Flood Warning | DMX | Worth | 12 hr |
| Jun 7, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 33 min |
| Jun 7, 11:21 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 39 min |
| Jun 7, 11:27 PM CDT | Flash Flood Warning | DMX | Carroll | 6 hr |
| Jun 7, 11:59 PM CDT | Flash Flood Warning | DMX | Winnebago, Worth | 6 hr |
| Jun 8, 12:44 AM CDT | Tornado Warning | DMX | Franklin, Wright | 31 min |
| Jun 8, 12:48 AM CDT | Areal Flood Warning | DMX | Calhoun, Pocahontas, Sac | 13 hr |
| Jun 8, 1:08 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 52 min |
| Jun 8, 1:27 AM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 8, 1:43 AM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Jun 8, 1:48 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 42 min |
| Jun 8, 3:18 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 42 min |
| Jun 8, 3:30 AM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Hardin | 6 hr |
| Jun 8, 3:37 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 53 min |
| Jun 8, 3:51 AM CDT | Areal Flood Advisory | DMX | Humboldt | 6 hr |
| Jun 8, 4:36 AM CDT | Areal Flood Warning | DMX | Cerro Gordo, Hancock | 6 hr |
| Jun 8, 5:27 AM CDT | Areal Flood Warning | DMX | Carroll | 12 hr |
| Jun 8, 5:40 AM CDT | Areal Flood Warning | DMX | Winnebago | 12 hr |
| Jun 8, 6:06 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 24 min |
| Jun 8, 6:26 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 21 min |
| Jun 8, 6:37 AM CDT | Areal Flood Advisory | DMX | Boone, Dallas, Jasper, Marshall, Polk, Story | 3 hr |
| Jun 8, 7:06 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Grundy | 3 hr |
| Jun 8, 7:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Tama | 46 min |
| Jun 8, 7:27 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk, Story | 6 hr |
| Jun 8, 7:31 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall | 6 hr |
| Jun 8, 7:35 AM CDT | Areal Flood Warning | DMX | Crawford | 12 hr |
| Jun 8, 7:41 AM CDT | Areal Flood Warning | DMX | Webster | 12 hr |
| Jun 8, 7:58 AM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 8, 8:17 AM CDT | Areal Flood Warning | DMX | Wright | 12 hr |
| Jun 8, 8:58 AM CDT | River Flood Warning | DMX | Greene | 37 hr |
| Jun 8, 8:58 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 8, 9:04 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Jun 8, 9:27 AM CDT | River Flood Warning | DMX | Dallas, Polk | 37 hr |
| Jun 8, 9:44 AM CDT | River Flood Warning | DMX | Polk | 7 hr |
| Jun 8, 9:46 AM CDT | River Flood Warning | DMX | Polk | 45 hr |
| Jun 8, 9:59 AM CDT | Flash Flood Warning | DMX | Madison, Warren | 6 hr |
| Jun 8, 10:53 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jun 8, 11:22 AM CDT | Areal Flood Warning | DMX | Adair, Audubon, Bremer, Butler, Calhoun, Carroll and 21 more | 9 hr |
| Jun 8, 11:27 AM CDT | River Flood Warning | DMX | Polk | 12 days |
| Jun 8, 12:06 PM CDT | River Flood Warning | DMX | Story | 43 hr |
| Jun 8, 12:06 PM CDT | River Flood Warning | DMX | Story | 34 hr |
| Jun 8, 1:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 53 min |
| Jun 8, 1:42 PM CDT | River Flood Warning | DMX | Madison, Warren | 42 hr |
| Jun 8, 1:45 PM CDT | Areal Flood Warning | DMX | Boone, Dallas, Jasper, Marshall, Polk, Story | 6 hr |
| Jun 8, 1:56 PM CDT | Flash Flood Warning | DMX | Cass | 5 hr |
| Jun 8, 2:03 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 6 hr |
| Jun 8, 2:22 PM CDT | Severe Thunderstorm Warning | DMX | Greene, Hamilton, Webster | 38 min |
| Jun 8, 2:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 46 min |
| Jun 8, 2:36 PM CDT | Flash Flood Warning | DMX | Adair, Greene, Guthrie, Webster | 5 hr |
| Jun 8, 2:52 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Jun 8, 2:56 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 49 min |
| Jun 8, 3:11 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Hamilton, Wright | 5 hr |
| Jun 8, 3:16 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 4 hr |
| Jun 8, 3:27 PM CDT | Tornado Warning | DMX | Adams, Ringgold, Taylor | 33 min |
| Jun 8, 3:32 PM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Jun 8, 3:48 PM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Tama | 4 hr |
| Jun 8, 4:09 PM CDT | Flash Flood Warning | DMX | Madison, Ringgold, Union | 3 hr |
| Jun 8, 4:15 PM CDT | Tornado Warning | DMX | Marshall, Tama | 45 min |
| Jun 8, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 38 min |
| Jun 8, 4:25 PM CDT | Tornado Warning | DMX | Clarke, Madison, Union | 20 min |
| Jun 8, 4:36 PM CDT | Tornado Warning | DMX | Tama | 24 min |
| Jun 8, 4:41 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas, Marion, Warren | 3 hr |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Marion, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.